Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 222, NWS Fort Worth, TX

May 1, 20114 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2011, 1:36 AM CDT for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2011, 1:36 AM CDT (06:36 UTC)
Expired
May 1, 2011, 2:30 AM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Eastland County, TX, Erath County, TX, Palo Pinto County, TX, Stephens County, TX

The radar

The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:32 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 30, 11:32 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CDT SAT APR 30 2011

.AVIATION...
FRONT NOW FROM A LAMPASAS...HILLSBORO...TERRELL...SULHPUR SPRINGS
LINE MOVING ONLY SLOWLY SOUTHEAST OVERNIGHT. LLJ AND WAA EXPECTED
TO CRANK UP BY 09Z AND AFTER BEHIND THE FRONT ACROSS MAINLY THE
DFW TERMINALS...AS FIRST LOBE OF UPPER ENERGY ROTATES THROUGH THE
PLAINS UPPER LOW. VFR CONDS WILL GO QUICKLY TO MVFR BY 07Z-09Z OR
2-4 AM CDT IN THE MORNING WITH DFW SITES INDICATING SOME SHRA/CB
MENTION AS ELEVATED/EMBEDDED CONVECTION OCCURS ABOVE THE FRONTAL
INVERSION. SOME IFR MAY BRIEFLY OCCUR AT ALL TERMINALS AROUND/SHORTLY
AFTER 12Z...BUT WILL BE MORE POSSIBLE BEHIND THE FRONT IN THE
COOLER AIR TO THE NORTH.

WILL ONLY INTRODUCE IFR CIGS FOR A FEW HRS...BUT NEXT TAF ISSUANCE
MAY NEED TO EXTEND IFR CONDS THROUGH AT LEAST 15Z OR LATER DEPENDING
ON HOW THINGS SET UP. OTHERWISE...HAVE CIGS ONLY SLOWLY RISING
INTO HIGH MVFR WITH OCCASIONAL IFR VSBYS AND MVFR CIGS THROUGHOUT
THE DAY SUNDAY...IMPROVING LATE IN THE PERIOD OR 00Z MON/7 PM SUN
EVENING AS WE GET IN BETWEEN DISTURBANCES WITH SUBSIDENCE.

WITH THIS BEING SO PROLONGED OF POTENTIAL ELEVATED THUNDER WITH
ANY ISENTROPIC LIFT/RAIN AND UNCERTAINTY ON WHERE THE CURRENT
FRONT MOVES TOO...CONFIDENCE BEYOND 12Z OR FIRST 6 HOURS IS NOT
HIGH AND WOULD EXPECT MANY AMENDMENTS/CHANGES NEXT 24-30 HRS.

05/

&&

.UPDATE...
WE ARE CANCELING THE TORNADO WATCH WITH THIS EVENING UPDATE.
EXPECT CONVECTION TO RE-INITIATE LATER TONIGHT AS LLJ STRENGTHENS
AND ISENTROPIC UPGLIDE ENCOUNTERS THE QUASI-STATIONARY FRONTAL
BOUNDARY. HAVE CUT POPS DOWN SIGNIFICANTLY THROUGH 1AM.

TOMORROW CONTINUES TO LOOK WET AND STORMY AS A HEALTHY MOIST FEED
CONTINUES AND RIPPLES OF LOW PRESSURE MOVE UP AND ALONG THE FRONTAL
BOUNDARY. EXTENDED OUTLOOKS FOR VERY HEAVY 5 DAY RAINFALL TOTALS
ALONG THE I-30 CORRIDOR FROM FORT WORTH TO LITTLE ROCK AND INTO
THE CONFLUENCE OF THE OHIO/MISSISSIPPI REMAINS VALID. 75

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT SAT APR 30 2011/
A COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTH TEXAS THIS
EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP
LATE THIS AFTERNOON AS SURFACE HEATING HELPS TO DESTABILIZE THE
LOWER LEVELS OF THE ATMOSPHERE. THERE IS STILL SOME UNCERTAINTY ON
WHETHER THE CAP WILL COMPLETELY BREAK AND SURFACE BASED STORMS CAN
DEVELOP. SHORT RANGE GUIDANCE SUGGESTS THAT THE CAP HAS WEAKENED
SIGNIFICANTLY JUST AHEAD OF THE STALLING COLD FRONT WHICH WAS NEAR
A GAINESVILLE...FORT WORTH...TO COMANCHE LINE AT 3 PM. THE LEADING
EDGE OF THE FRONT HAS BECOME VERY WEAK DUE TO VIGOROUS MIXING ON
THE LEADING EDGE. THEREFORE...WE WILL KEEP CHANCE POPS FOR THE
LATE AFTERNOON/EARLY EVENING HOURS JUST AHEAD OF THE FRONT. SINCE
THE UPPER LEVEL SUPPORT WILL REMAIN WELL TO THE WEST NEAR THE FOUR
CORNERS REGION THIS EVENING AND CONVERGENCE ALONG THE FRONT WILL
BE WEAK...STORM DEVELOPMENT AND COVERAGE MAY BE LIMITED.
HOWEVER...IF ANY STORMS CAN DEVELOP...THERE IS ENOUGH INSTABILITY
AND SHEAR TO SUPPORT SEVERE STORMS. THE PRIMARY HAZARD WILL BE
HAIL AND DAMAGING WIND.

STORMS COVERAGE SHOULD INCREASE OVERNIGHT INTO SUNDAY AS LARGE
SCALE LIFT AS WELL AS LIFT OVER THE SURFACE BOUNDARY INCREASES.
STORMS TONIGHT/SUNDAY MORNING WILL BE ELEVATED AND WILL POSE A BIT
LESS OF A SEVERE WEATHER THREAT BUT STILL MAY CONTAIN SOME HAIL
AND STRONG WINDS. THE COLD FRONT WILL REMAIN STALLED OVER THE
REGION SUNDAY WITH WIDESPREAD RAIN AND THUNDERSTORMS ALONG AND
NORTH OF IT. THERE WILL BE A THREAT OF SEVERE STORMS SUNDAY
...WITH THE BEST CHANCES ALONG AND JUST AHEAD OF THE BOUNDARY OVER
THE SOUTHEAST COUNTIES OF NORTH TEXAS.

THE WEATHER PATTERN WILL REMAIN UNSETTLED SUNDAY NIGHT THROUGH
MONDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES EAST AND LOW LEVEL
MOISTURE IS LIFTED OVER THE COOL AIR AT THE SURFACE. WE EXPECT
AREAS OF RAIN AND THUNDERSTORMS OVER MUCH OF THE REGION SUNDAY
NIGHT THROUGH MONDAY NIGHT WITH MUCH LESS OF A THREAT OF SEVERE
WEATHER. SOME LOCALLY HEAVY RAINFALL IS LIKELY WITH THIS EVENT BUT
DUE TO THE RECENT RAINFALL DEFICIT...THE EXPECTED QPF AND DURATION
OF THE EVENT...WE DO NOT FEEL A FLASH FLOOD WATCH IS WARRANTED AT
THIS TIME. WE WILL HAVE TO WATCH THE EVOLUTION OF THE SYSTEM OVER
THE NEXT 24 HOURS SINCE SOME AREAS COULD RECEIVE RAINFALL TOTALS
THROUGH TUESDAY MORNING BETWEEN 2 AND 3 INCHES. THE RAINFALL
SHOULD COME TO AN END TUESDAY AS THE UPPER SYSTEM EXITS THE REGION
AND MUCH DRIER AND MORE STABLE AIR MOVES IN BEHIND IT.

TUESDAY NIGHT THROUGH SATURDAY SHOULD BE QUIET OVERALL WITH DRY
WEST TO NORTHWEST FLOW ALOFT AND SLOWLY RETURNING LOW LEVEL
MOISTURE. THERE ARE NO STRONG SIGNALS FOR SHOWERS AND
THUNDERSTORMS IN THE EXTENDED PORTION OF THE FORECAST SO WILL
REMOVE ANY MENTION OF POPS THE LATTER HALF OF THE WEEK.  79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  68  47  55  43 /  60  90  50  70  50
WACO, TX              71  76  48  57  42 /  30  70  60  60  50
PARIS, TX             61  66  48  54  43 /  60  90  60  70  50
DENTON, TX            58  61  46  57  39 /  60  90  50  70  40
MCKINNEY, TX          61  66  45  56  38 /  60  90  60  70  50
DALLAS, TX            66  70  47  55  44 /  60  90  60  70  50
TERRELL, TX           67  72  49  56  42 /  50  80  60  70  50
CORSICANA, TX         70  78  50  56  45 /  40  70  60  60  50
TEMPLE, TX            72  79  48  56  41 /  30  60  60  60  50
MINERAL WELLS, TX     59  60  43  53  38 /  60  70  40  70  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/75
Hazardous weather outlook, Apr 30, 9:07 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CDT SAT APR 30 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
907 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THUNDERSTORMS WILL BECOME MORE LIKELY AFTER MIDNIGHT. SOME STORMS
COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH WILL BE THE MAIN SEVERE THREATS. A FEW ISOLATED TORNADOES ARE
ALSO POSSIBLE...ESPECIALLY OVER NORTHEASTERN PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORM CHANCES WILL CONTINUE SUNDAY AND MONDAY. SOME STORMS
COULD AGAIN BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES. PERIODS OF HEAVY RAIN COULD ALSO OCCUR BOTH
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEGINNING IN EASTERN
NORTH TEXAS THIS EVENING.

In the hours before

Local storm report, Apr 30, 7:40 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT SAT APR 30 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             WOLFE CITY              33.37N  96.08W
04/30/2011  E1.00 INCH       HUNT               TX   TRAINED SPOTTER

            QUARTER SIZED HAIL COVERING THE GROUND IN WOLFE CITY
Local storm report, Apr 30, 7:47 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT SAT APR 30 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             LADONIA                 33.42N  95.97W
04/30/2011  E1.00 INCH       FANNIN             TX   AMATEUR RADIO

            QUARTER SIZED HAIL IN LADONIA
Special weather statement, Apr 30, 7:56 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT SAT APR 30 2011

TXZ143-010130-
HAMILTON TX-
756 PM CDT SAT APR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN HAMILTON COUNTY

AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF HAMILTON...MOVING NORTHEAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HAMILTON.

MARBLE TO PENNY-SIZED HAIL AND WIND GUSTS TO BETWEEN 40 AND 50 MPH
CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3183 9816 3158 9798 3145 9824 3144 9827
      3163 9841
TIME...MOT...LOC 0056Z 239DEG 19KT 3156 9832
Local storm report, Apr 30, 8:38 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT SAT APR 30 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             KLONDIKE                33.33N  95.77W
04/30/2011  E1.00 INCH       DELTA              TX   LAW ENFORCEMENT

            QUARTER SIZED HAIL NEAR KLONDIKE
Local storm report, Apr 30, 8:43 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT SAT APR 30 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             MESQUITE                32.77N  96.60W
04/30/2011  M1.50 INCH       DALLAS             TX   TRAINED SPOTTER

            HALF DOLLAR HAIL IN MESQUITE (2 MILES SW OF MESQUITE
            AIRPORT)
Special weather statement, May 1, 1:32 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 AM CDT SUN MAY 1 2011

TXZ115-116-129-010700-
PALO PINTO TX-STEPHENS TX-EASTLAND TX-
132 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN EASTLAND COUNTY
  SOUTHWESTERN PALO PINTO COUNTY
  SOUTHERN STEPHENS COUNTY

AT 133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF CISCO...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE RANGER...GUNSIGHT AND
NECESSITY.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3261 9900 3287 9844 3251 9844 3251 9847
      3239 9847 3243 9898
TIME...MOT...LOC 0633Z 264DEG 32KT 3253 9887

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:03 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall57 min
Apr 30, 7:24 PM CDTSevere Thunderstorm WarningFWDFannin, Hunt36 min
Apr 30, 7:52 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar56 min
Apr 30, 7:56 PM CDTSpecial Weather StatementFWDHamilton34 min
May 1, 1:32 AM CDTSpecial Weather StatementFWDStephens28 min
May 1, 2:27 AM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker63 min
May 1, 3:09 AM CDTSevere Thunderstorm WarningFWDYoung51 min
May 1, 3:21 AM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant54 min
May 1, 3:46 AM CDTSevere Thunderstorm WarningFWDJack, Young44 min
May 1, 4:10 AM CDTSpecial Weather StatementFWDCooke35 min
May 1, 4:12 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant48 min
May 1, 4:27 AM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise48 min
May 1, 4:41 AM CDTSevere Thunderstorm WarningFWDCooke49 min
May 1, 4:58 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman43 min
May 1, 5:30 AM CDTSevere Thunderstorm WarningFWDMontague30 min
May 1, 5:46 AM CDTSpecial Weather StatementFWDGrayson29 min
May 1, 6:05 AM CDTSevere Thunderstorm WarningFWDGrayson25 min
May 1, 6:09 AM CDTSevere Thunderstorm WarningFWDMontague36 min
May 1, 6:41 AM CDTSpecial Weather StatementFWDCooke34 min
May 1, 6:50 AM CDTSpecial Weather StatementFWDStephens25 min
May 1, 6:56 AM CDTSevere Thunderstorm WarningFWDEastland, Stephens, Young64 min
May 1, 7:04 AM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Denton, Grayson56 min
May 1, 7:09 AM CDTSpecial Weather StatementFWDFannin36 min
May 1, 7:42 AM CDTSevere Thunderstorm WarningFWDLamar26 min
May 1, 7:46 AM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto44 min
May 1, 8:10 AM CDTSpecial Weather StatementFWDFannin35 min
May 1, 8:21 AM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker54 min
May 1, 8:58 AM CDTSevere Thunderstorm WarningFWDTarrant46 min
May 1, 10:08 AM CDTSpecial Weather StatementFWDWise37 min
May 1, 10:21 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise54 min
May 1, 11:06 AM CDTSpecial Weather StatementFWDGrayson24 min
May 1, 11:37 AM CDTSpecial Weather StatementFWDGrayson38 min
May 1, 11:57 AM CDTSevere Thunderstorm WarningFWDGrayson42 min
May 1, 3:34 PM CDTSpecial Weather StatementFWDErath56 min
May 1, 4:26 PM CDTSpecial Weather StatementFWDErath, Hood, Palo Pinto, Parker64 min
May 1, 4:36 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker54 min
May 1, 4:52 PM CDTSpecial Weather StatementFWDVan Zandt23 min
May 1, 5:29 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise61 min
May 1, 6:26 PM CDTAreal Flood AdvisoryFWDCooke3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.